Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Changing drugs due to facial wasting/lipidostrophy
May 9, 2003

My name is Brian...I have known of my HIV status since 83' I have only been on HIV meds since 96' 3tc & d4t my viral load went form 30,000 to under 200 and t-cell went from 175 to 450-500...I have been on only these 2 drugs for 7 years and am showing small signs of facial wasting...I am wondering if its lipidostrophy...I have no other syptoms and my counts are still good...My doctor asks me to change d4t to viread...Should i chnage my regimine since its work so well for so long due to facial wasting???

Response from Dr. Moyle

This is a tough question and has 2 parts to the answer. You have done incredibly well with therapy so many of us would think don't change. Before considering change you need to be really clear that you are getting facial wasting. Compare photos, get your doctors considered opinion. If you decide to change it would be conventional to move over to a triple regimen, even though dual therapy has served well so far. I would be a bit nervous about using an NNRTI in this circumstance so would want to use a PI. It may be worth waiting for Atazanavir to arrive (? next week!!) before considering that plan.

I hope this is helpful. Whatever make sure you get close guidance from you Doctor and research the plan before deciding what to do.

Graeme Moyle


Previous
fat loss in face
Next
facial and rear end wasting

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement